Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 201, NWS Charleston, SC

August 15, 2007Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 15, 2007, 3:39 PM EDT for Colleton County, South Carolina. It was in force for 40 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 15, 2007, 3:39 PM EDT (19:39 UTC)
Expired
Aug 15, 2007, 4:19 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 52 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 15, 3:49 PM EDTTSTM WND GST 46Walterboro, SCLOWCOUNTRY REGIONAL AIRPORT REPORTS 40 KT WIND GUST.
Aug 15, 3:50 PM EDTTSTM WND DMGStokes, SC1 TREE DOWN NEAR THE INTERSECTION OF RUFFIN ROAD AND JONES SWAMP ROAD.
Aug 15, 3:54 PM EDTTSTM WND DMGWalterboro, SC1 TREE DOWN NEAR THE INTERSECTION OF LAFAYETTE AND JEFFREY ROAD.
Aug 15, 4:16 PM EDTTSTM WND GST 505 W Walterboro, SC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3995 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3995 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 151939
SVRCHS
SCC029-152030-
/O.NEW.KCHS.SV.W.0201.070815T1939Z-070815T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED AUG 15 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ROUND O...OR ABOUT OVER WALTERBORO...MOVING SOUTHWEST AT 10 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  ROUND O...
  WALTERBORO...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3299 8081 3306 8059 3306 8057 3305 8055
      3291 8046 3279 8069
TIME...MOT...LOC 1939Z 040DEG 10KT 3294 8061

$$

JAQ
2 follow-up statements
000 
WWUS52 KCHS 151951
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT WED AUG 15 2007

SCC029-152030-
/O.CON.KCHS.SV.W.0201.000000T0000Z-070815T2030Z/
COLLETON SC-
351 PM EDT WED AUG 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR COLLETON COUNTY...

AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR WALTERBORO...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ROUND O
AND WALTERBORO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER 
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR 
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3299 8081 3299 8079 3302 8060 3289 8050
      3279 8069
TIME...MOT...LOC 1951Z 040DEG 10KT 3291 8064

$$

JAQ
000 
WWUS52 KCHS 152019
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
419 PM EDT WED AUG 15 2007

SCC029-152029-
/O.CAN.KCHS.SV.W.0201.000000T0000Z-070815T2030Z/
COLLETON SC-
419 PM EDT WED AUG 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY HAS BEEN
CANCELLED...

AT 417 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED 
THE SEVERE THUNDERSTORM WARNING HAD WEAKENED...THUS THE WARNING HAS 
BEEN CANCELED.

REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY 
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY 
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN 
CHARLESTON.

OR TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL 
WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL 
YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3299 8081 3299 8079 3302 8060 3289 8050
      3279 8069
TIME...MOT...LOC 2019Z 040DEG 10KT 3285 8070

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 1:31 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 15, 1:31 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT WED AUG 15 2007

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL DEVELOP ACROSS THE MIDLANDS AND EAST-
CENTRAL GEORGIA TODAY AND PERSIST THROUGH LATE WEEK...AS AN ATLC
SURFACE RIDGE EXTENDS WEST INTO COASTAL AREAS.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEABREEZE IS ALREADY EVIDENT ALONG THE COASTAL COUNTIES...WITH
SCATTERED CUMULUS/TCU CONTINUING TO DEVELOP. A MORE ONSHORE FLOW
ABOVE THE SURFACE HAS ALLOWED AN EARLIER SEABREEZE FORMATION AND
INLAND PROGRESSION TODAY. ATLANTIC SURFACE HIGH PRESSURE WILL BE
SHIFTING FURTHER EAST OVER THE FORECAST AREA...WITH THE EXTENSIVE
UPPER RIDGE ALOFT CONTINUE TO BUILD OVER THE SOUTHEAST STATES.

AS A RESULT OF INCREASED SUBSIDENCE ALOFT FROM THE STRENGTHENING
UPPER RIDGE...AS WELL AS THE LACK OF ANY FORCING MECHANISM OTHER
THAN THE SEABREEZE...CONVECTIVE POTENTIAL IS LOW FOR THIS
AFTERNOON. DESPITE CAPE VALUES REACHING AROUND 4000 J/KG...OTHER
CONVECTIVE PARAMETERS SUCH AS LAPSE RATES AND TOTAL TOTALS ARE NOT
CONDUCIVE FOR WIDESPREAD THUNDERSTORM FORMATION. 12Z NAM SHOWS
ISOLATED CONVECTION INITIATING ALONG THE SEABREEZE THIS
AFTERNOON...HOWEVER WRF KEEPS CONDITIONS DRY AND GFS SHOWS ONLY
ISOLATED PRECIP MAINLY IN NORTHERN BERKLEY AND CHARLESTON
COUNTIES. GFS HANDLED THE LOCATION OF THE SPARSE THUNDERSTORM
ACTIVITY YESTERDAY BETTER THAN THE OTHER MODELS...SO WILL LEAN
TOWARD ITS SUGGESTION OF JUST ISOLATED THUNDERSTORMS FORMING IN
THE CHARLESTON TRI-COUNTY AREA. HAVE UPDATED WEATHER GRIDS
APPROPRIATELY...KEEPING POPS BELOW 15 PERCENT. HAVE ALSO UPDATED
SKY GRIDS TO INDICATE PARTLY CLOUDY SKIES FOR THIS AFTERNOON...IN
ACCORDANCE WITH THE EARLY CUMULUS FORMATION ALREADY SEEN IN
VISIBLE SATELLITE.

ONGOING TEMPERATURE FORECAST AND HEAT ADVISORY CONTINUE TO LOOK ON
TRACK THIS AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES TODAY
ARE A BLEND OF MAV AND MET GUIDANCE NUMBERS...CONSIDERING THAT MAV
VALUES HAVE BEEN RUNNING A FEW DEGREES TOO WARM LATELY. HEAT INDEX
VALUES WILL RANGE FROM 105 TO 108 DEGREES ACROSS THE MAJORITY OF
THE FORECAST AREA.

EXPECT ANY CUMULUS TO DIMINISH AROUND SUNSET...LEADING TO A MOSTLY
CLEAR NIGHT. A LATE NIGHT COASTAL SHOWER MAY AGAIN BE POSSIBLE
WITH TYPICAL LOW LEVEL ATLANTIC CONVERGENCE.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THURSDAY WILL BE SIMILAR TO TODAY WITH POTENTIAL FOR HEAT
ADVISORY CRITERIA IN SOME AREAS. WE TOOK A DEGREE OR SO OFF HIGH
TEMPERATURES TODAY AND MAINTAINED A SLGT CHC POP AWAY FROM THE
COAST FOR AFTN AND EARLY EVENING SHOWERS/TSTMS. MOST AREAS WILL BE
DRY ONCE AGAIN ON THU.

MASS MODEL FIELDS LOOK SIMILAR FOR FRI AND WHILE AREAS TO THE N WILL
BE VULNERABLE FOR SIGNIFICANT SHORT WAVE ENERGY AND FORCING...MOST
OF SE S CAROLINA AND COASTAL GEORGIA WILL SEE ANOTHER WARM START TO
THE DAY WITH TEMPERATURES RISING BACK TO THE LOWER/MID 90S BY EARLY
AFTN. BETTER LAPSE RATES OVER THE MIDLANDS BY LATE DAY AND STORMS
SHOULD PROPAGATE S AND SE INTO OUR UNTAPPED AIR MASS DURING THE LATE
DAY AND EVENING. AS NOTED BY DAY 3 SPC OUTLOOK...SOME OF THE STORMS
COULD BE STRONG TO SEVERE. WE DID NOT MAKE CHANGES TO OUR 20/30
POP SCHEME THIS MORNING FOR FRI/FRI NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
FRONTAL BOUNDARY SAGS INTO THE REGION ON SAT AS A WEAK SFC LOW SETS
UP BACK IN SW GEORGIA OR SE ALABAMA. THESE FEATURES SHOULD WEAKEN
ON SUNDAY.

DURING THIS PERIOD WE BELIEVE THE BROAD RIDGE ALOFT...DESPITE
EMBEDDED PERTURBATIONS IN THE MID LEVELS...ALONG WITH THE ATLC
SFC RIDGE WILL BE THE MAIN PLAYERS. TEMPERATURES AT LEAST SLIGHTLY
ABOVE CLIMO WITH SLIGHT CHANCES OF DIURNAL CONVECTION DAY. NO
CHANGES TO FORECAST TRENDS IN THESE PERIODS THIS MORNING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
LOWER CONVECTIVE TEMPS AND A WEAKER CAP THAN YESTERDAY HAVE
ALLOWED FOR QUICKER DEVELOPMENT OF BUILDING CUMULUS TODAY...WHICH
IS RESULTING IN SOME ISOLATED CONVECTION ALREADY DEVELOPING. WILL
CARRY CUMULONIMBUS CLOUDS AT BOTH KCHS AND KSAV THRU 23Z...AND
KEEP WATCH FOR POSSIBLE SHRA OR TSRA AT EITHER SITE AS THE SEA
BREEZE PUSHES SLOWLY INLAND.

SKIES WILL CLEAR TONIGHT WITH WINDS DECOUPLING. THIS WILL ALLOW
FOR AT LEAST 5-6SM IN HAZE AND/OR LIGHT FOG OVERNIGHT INTO THU
MORNING...WITH THE POTENTIAL FOR A PERIOD OF EVEN LOWER CONDITIONS
IF WE ARE ABLE TO REACH OUR CROSS-OVER TEMP.

POTENTIAL DOES EXIST FOR WIND SHEAR TONIGHT...BUT IT LOOKS
MARGINAL AT BEST. AVIATION FORECASTER WILL NEED TO TAKE A LOOK AT
WINDS ON THE 00Z SOUNDING TO HELP IN THE DECISION AS TO WHETHER OR
NOT TO ADD TO THE TAFS.

EXTENDED AVIATION OUTLOOK...WILL NEED TO KEEP WATCH FOR MVFR
CONDITIONS IN POSSIBLE HAZE...LIGHT EARLY MORNING FOG AND/OR
CONVECTION THROUGH THE PERIOD.

&&

.MARINE...
ATLANTIC HIGH PRESSURE WILL EXTEND OVER THE MARINE AREA TODAY THROUGH
FRIDAY MORNING. THIS WILL LEAD TO A GENERAL S TO SW FLOW. BUOYS
THIS MORNING ARE REPORTING LIGHT SOUTHERLY WINDS LESS THAN 10
KT...WHICH WILL BE INCREASING TO 10 TO 15 KT BY THE AFTERNOON. WITH
LACK OF ANY DISCERNIBLE SUSTAINED PRESSURE GRADIENTS...WIND SPEEDS
WILL REMAIN GENERALLY AOB 15 KT. THERE MAY BE THE OCCASIONAL
NIGHTTIME SURGES THAT COULD PUSH SPEEDS NEAR 20 KT...BUT TIMING IS
A BIT PROBLEMATIC.

BY LATE FRI...HIGH PRES WILL GIVE WAY TO AN APCHG CDFNT WHICH
LOOKS TO MOVE ACRS THE WATERS LATE FRI NIGHT INTO SAT MRNG...AND
THIS WILL QUICKLY SHIFT WINDS FROM SW TO E-NE BY MIDDAY SAT AND
THESE DIRECTIONS WILL HOLD THROUGH THE WEEKEND. WIND SPEEDS ATTM
DO NOT APPEAR TO HIT 20 KT...BUT IF ANY POST FRONTAL PINCHED
GRADIENT DEVELOPS THEN SCA CONDS ARE POSSIBLE.

FOR THE LONG TERM...ATTENTION TURNS TO THE FORECASTS OF TROPICAL
STORM DEAN. NHC FORECASTS AND MODEL CONSENSUS KEEPS THE TROPICAL
CYCLONE WELL S OF THE WATERS...BUT ITS EFFECTS MAY BE FELT OVER THE
WATERS IN TERMS OF WAVE HEIGHTS...PARTICULARLY SWELLS. USING LATEST
WW3 GUIDANCE SEEMS TO UNDERPLAY THAT IDEA SO HAVE OPTED TO USE WW3
GUIDANCE AS IS THROUGH FRIDAY THEN MAINTAIN A FCST HIGHER THAN WW3
WHICH IS MORE IN LINE WITH SURROUNDING OFFICES. OF COURSE...THIS
IDEA IS HIGHLY SUBJECT TO CHANGE PER NHC THINKING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>051.
MARINE...NONE.

&&

33/79
Hazardous weather outlook, Aug 15, 4:21 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
421 AM EDT WED AUG 15 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-160900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
421 AM EDT WED AUG 15 2007

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

EXCESSIVE HEAT...HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES
AGAIN THURSDAY AND FRIDAY. HEAT ADVISORIES MAY BE REQUIRED FOR
THESE DAYS.

SEVERE THUNDERSTORMS...A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE
POSSIBLE FRIDAY AFTERNOON AND EVENING AHEAD OF A WEAK COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-160900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
421 AM EDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 15, 2:20 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT WED AUG 15 2007

SCZ044-151900-
DORCHESTER-
220 PM EDT WED AUG 15 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 300 PM
EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR LOTTS CROSSROADS...OR ABOUT 8 MILES WEST
OF SUMMERVILLE. THIS STORM WAS NEARLY STATIONARY.

AREAS IN AND AROUND GIVHANS...JEDBURG...KNIGHTSVILLE AND RIDGEVILLE
WILL BE IMPACTED THROUGH 300 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, Aug 15, 3:00 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT WED AUG 15 2007

SCZ044-050-151945-
CHARLESTON-DORCHESTER-
300 PM EDT WED AUG 15 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY AND CHARLESTON
COUNTY THROUGH 345 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR DORCHESTER
ESTATES...OR ABOUT OVER SUMMERVILLE...MOVING SOUTHEAST AT 5 MPH.

AREAS IN AND AROUND KNIGHTSVILLE...LADSON...SUMMERVILLE AND OTRANTO
WILL BE IMPACTED THROUGH 345 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ
Special weather statement, Aug 15, 3:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT WED AUG 15 2007

SCZ043-152000-
INLAND COLLETON-
321 PM EDT WED AUG 15 2007

...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 400 PM
EDT...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 45 TO 55 MPH.  THIS STORM WAS LOCATED NEAR HIOTTS...OR ABOUT
8 MILES NORTHEAST OF WALTERBORO...MOVING SOUTHWEST AT 5 MPH.

AREAS IN AND AROUND CANADYS...COTTAGEVILLE...ROUND O AND WALTERBORO
WILL BE IMPACTED THROUGH 400 PM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING MAY DEVELOP WITH THIS
THUNDERSTORM. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY
INSIDE A COMPLETELY ENCLOSED BUILDING.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 4:46 PM EDTHeat AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton26 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.